MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
Information was initially received in june 2022 that the recipient has no hearing responses with the current device.As of information received on the 4th of july 2022 the user seems to be responding slightly with their devices.However, as of later information the mother reports not seeing any response to sound at home despite data logging showing 8.9 hours as average use of the device.New information received in december 2022 stated that the array is completely extra-cochlear.According to the implant registration card, 5 channels were left extra-cochlear at implantation.The recipient will be followed up in (b)(6) 2023.
 
Event or Problem Description
Information was initially received in june 2022 that the recipient has no hearing response with the current device.The hearing performance was consistently low despite data logging showing 8.9 hours of average use.In december 2022 it was then reported that the array was completely extra-cochlear.According to the implant registration card, 5 channels were left extra-cochlear at implantation.The user is no longer wearing the external device and will be followed up in march 2023.
 
Additional Manufacturer Narrative
Additional information: based on the information received from the field, the device is not providing benefit to the recipient.A post-operative ct scan shows the electrode array completely extra-cochlear possibly due to a post-operative active electrode migration out of the cochlea.A full insertion was not achieved at implantation surgery.According to the implant registration card five channels remained extra-cochlear at implantation surgery.The device is currently not in use.The device remains implanted and further monitoring of the contralateral site is planned.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16093243
Report Number9710014-2023-00009
Device Sequence Number6645663
Product Code MCM
UDI-Device Identifier09008737366766
UDI-Public(01)09008737366766
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/25/2024
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 MO
Patient SexMale